Mississippi, 2011Damaging Winds in Mississippi, June 12, 2011
June 12, 2011 · NWS JAN · 3 events in 3 counties and zones
Abundant low level moisture and hot afternoon temperatures allowed plenty of instability to develop during the afternoon and evening hours of June 12th, 2011. Severe storms affected portions of south-central Mississippi in response with the storms producing isolated wind damage and one report of pea size hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $73,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Abundant low level moisture and hot afternoon temperatures allowed plenty of instability to develop during the afternoon and evening hours of June 12th, 2011. Severe storms affected portions of south-central Mississippi in response with the storms producing isolated wind damage and one report of pea size hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 12, 9:50 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 12, 9:50 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1050 AM CDT SUN JUN 12 2011
.UPDATE...CURRENT SATELLITE IMAGERY DEPICTS DECAYING MCS
CURRENTLY MOVING EAST/SOUTHEAST ACROSS EASTERN KANSAS AND INTO
WESTERN MISSOURI. IN ADDITION...OVER OUR REGION...THE SUBTROPICAL
RIDGE IS BUILDING IN FROM THE WEST BUT WE WILL BE JUST ON THE
EASTERN PERIPHERY OF IT SUCH THAT THE REGION WILL REMAIN UNDER
NORTHWEST FLOW ALOFT....WHICH WILL ALLOW SUCH MCS ACTIVITY OR ANY
OUTFLOW TO DRIFT DOWN INTO OUR DIRECTION. THIS MAY BE THE CASE LATER
TODAY AND COULD BE SOME FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM
ACTIVITY. THE BEST LOCATION TO SEE THESE STORMS WOULD BE EAST OF THE
MISSISSIPPI RIVER...WHERE THE LEAST INFLUENCE FROM THE BUILDING
RIDGE WILL EXIST AND A RESIDUAL BOUNDARY FROM OVERNIGHT CONVECTION
MAY RESIDE. AS FOR MICROBURST POTENTIAL...ANALYSIS INDICATES THAT
THERE IS A RISK FOR TODAY GIVEN PRETTY STEEP LAPSE RATES(30-32 C
VERTICAL TOTALS OFF AREA SOUNDINGS). THE SBCAPE AND DCAPE ARE
DECENT....SO ANY STORM THAT BECOMES STRONG TO SEVERE WILL BE CAPABLE
OF SMALL HAIL AND GUSTY WINDS YET AGAIN TODAY. NOT EXPECTING TOO MUCH
IN THE WAY OF SVR STORMS....BUT THIS WILL BE MONITORED THROUGH THE
DAY. STORMS THAT DEVELOP WILL LIKELY INITIATE ON THE EASTERN
PERIPHERY OF THE BUILDING RIDGE AND DRIFT TO THE SOUTH AND THIS IS
INDICATED PRETTY WELL ON LOCAL AND NATIONAL HI-RES WRF RUNS.
AS FOR TEMPERATURES...WE ARE RUNNING A GOOD 4-6 DEGREES COOLER THIS
MORNING IN THE EAST THAN YESTERDAY. WITH SOME ADDITIONAL RAINFALL YESTERDAY
AND THE COOLER START TO THE DAY...FEEL IT MIGHT BE A STRUGGLE TO
REACH THE UPPER 90S ACROSS THE EAST. HAVE BUMPED DOWN THE HIGHS HERE
TO THE MID 90S AND THIS MAY NOT BE ACHIEVED IF CONVECTION BEGINS
EARLIER IN THE AFTERNOON RATHER THAN LATER. ELSEWHERE...TEMPERATURES
ARE RUNNING WARMER AND THE MID TO UPPER 90S MAY BE MORE ACHIEVABLE
WITH THE BUILDING RIDGE AND LESS CHANCE FOR CONVECTION. UPDATED
PRODUCTS BEING SHIPPED OUT. /28/
&&
.AVIATION...THERE WERE LESS PATCHY AREAS OF FOG THIS MORNING AND
WHAT FOG DEVELOPED HAS LONG SINCE DISSIPATED. VFR CONDITIONS WERE
BEING OBSERVED AND WILL PREVAIL THROUGH THIS EVENING OUTSIDE OF TSTM
ACTIVITY. THE TSTMS SHOULD BE ISOLATED OVER THE WESTERN HALF OF THE
AREA AND BE MORE SCATTERED OVER THE EAST. MOST OF THE ACTIVITY WILL
DISSIPATE THIS EVENING BUT ADDITIONAL ACTIVITY MAY AGAIN MOVE INTO
THE AREA FROM THE NORTH OVERNIGHT. A BRIEF PERIOD OF MVFR
VISIBILITIES FROM 10Z TO 13Z WILL BE POSSIBLE MONDAY MORNING. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 97 71 98 71 / 23 23 15 15
MERIDIAN 95 68 98 69 / 32 32 17 17
VICKSBURG 96 67 96 67 / 22 22 13 13
HATTIESBURG 95 70 98 72 / 38 38 17 17
NATCHEZ 94 69 94 70 / 22 22 15 15
GREENVILLE 95 72 98 73 / 18 18 11 11
GREENWOOD 94 70 98 72 / 28 28 16 16
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
28/22
Hazardous weather outlook, Jun 12, 4:33 AM CST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
533 AM CDT SUN JUN 12 2011
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
533 AM CDT SUN JUN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A HOT AND HUMID AIRMASS WILL SUPPORT ISOLATED STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY EAST OF THE
MISSISSIPPI RIVER AND BETWEEN 1 AND 9 PM. DAMAGING WIND GUSTS UP
TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS MAY OCCUR WITH THE MOST
INTENSE STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
EC
In the hours before
Special weather statement, Jun 12, 12:56 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CDT SUN JUN 12 2011
MSZ056-121925-
SMITH MS-
156 PM CDT SUN JUN 12 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER SMITH COUNTY AT 156 PM CDT...
MOVING SOUTH AT 10 MPH.
PEOPLE IN CENTRAL SMITH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3194 8951 3192 8965 3206 8965 3206 8957
TIME...MOT...LOC 1856Z 341DEG 10KT 3204 8959
MME
Special weather statement, Jun 12, 1:03 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CDT SUN JUN 12 2011
MSZ055-056-064-065-122005-
COVINGTON MS-SMITH MS-JEFFERSON DAVIS MS-SIMPSON MS-
203 PM CDT SUN JUN 12 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF CLEM AT 203 PM
CDT...MOVING SOUTH AT 15 MPH.
PEOPLE IN SOUTHEASTERN SIMPSON...NORTHERN JEFFERSON DAVIS...EXTREME
SOUTHWESTERN SMITH AND WESTERN COVINGTON COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3154 8959 3154 8997 3182 8996 3185 8966
TIME...MOT...LOC 1903Z 345DEG 11KT 3174 8985
MME
Thunderstorm Wind, Madison
- When
- June 12, 1:35 PM CST
- Where
- Madison County, 2.33 mi E of Gluckstadt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 32.520, -90.040
A utility pole was snapped along Old Canton Road in the Deerfield area. Pea size hail also fell.
Thunderstorm Wind, Lawrence
- When
- June 12, 2:20 PM CST
- Where
- Lawrence County, 0.59 mi W of Topeka
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 31.420, -90.190
Multiple trees were blown down in the Topeka area, including one that fell on a house.
Thunderstorm Wind, Jasper
- When
- June 12, 2:40 PM CST
- Where
- Jasper County, 0.91 mi SW of Stringer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 31.860, -89.280
Two homes sustained roof damage. Numerous trees were blown down in Stringer.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Dakota, June 12 to 13, 2011$485,000 · EF2 · 25 events
- Heat in Texas, June 12, 20111 death · 1 event
- Wildfire in New Mexico, June 12 to 28, 2011$2.5 million · 1 event
- Hail and Damaging Winds in Virginia, June 12, 2011$160,000 · 1.75 in hail · 14 events
- Wildfire in Louisiana, June 12 to 20, 2011$250,000 · 1 event
- Tornadoes and Hail in Pennsylvania, June 12, 2011$40,000 · EF1 · 10 events
- Hail and Damaging Winds in Wyoming, June 12, 2011$127,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Virginia, June 12, 2011$78,000 · 1.75 in hail · 16 events
- Tornadoes and Hail in Maryland, June 12, 2011$78,000 · EF0 · 16 events
- Hail and Damaging Winds in Georgia, June 12 to 17, 2011$52,000 · 1.75 in hail · 16 events
- Lightning Strike in Illinois, June 12, 2011$100,000 · 1 event
- Flood in Nevada, June 12 to 30, 2011$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313302, 313307, 313294.